REMITTANCES, INSTITUTIONS AND FINANCIAL INCLUSION: NEW EVIDENCE OF NON-LINEARITY


Issabayev M., Saydaliyev H., Avsar V., Chin L.

GLOBAL ECONOMY JOURNAL, vol.20, no.1, 2020 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 1
  • Publication Date: 2020
  • Doi Number: 10.1142/s2194565920500025
  • Title of Journal : GLOBAL ECONOMY JOURNAL

Abstract

This paper investigates the effect of remittance inflows on financial inclusion. Using data from high remittance-receiving developing countries and applying dynamic panel data methods, we find that remittance inflow has a negative impact on financial inclusion for countries with low level of remittances. However, this relationship is positive for countries with high level of remittances. Our study found that there exists a nonlinear relationship between remittances and financial inclusion. We also show that the effect of remittances on the financial inclusion is conditional upon people's perception about institutions.